An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Aderral Twitching

Discussion in 'Withdrawal Symptoms' started by articulatemindz, Oct 13, 2014.

  1. my friend has been taking a lot of adderall and I'm helping her get off of it, however she is having various withdrawal symptoms such as twitching and shivering. Even full body spasms. We have gone to the doctor and he prescribed some medicine but it is not that effective. Any advice would be helpful!
  2. tasha

    tasha Community Listener Community Listener

    If your friend has been taking it for a long time then the withdrawal symptoms will be harsh. The medication that the doctor prescribed might be a little weak at first but if it doesn't ease in a week or two then you will have to go back to the doctor to see what he/she says. Try to ensure that your friend does not just feel that she needs something stronger as this will defeat the purpose.
    articulatemindz likes this.
  3. That makes sense. Thank you for the reply!
  4. Askani

    Askani Active Contributor

    Has she spoken with her doctor about tapering her off rather than quitting cold turkey? Tapering will be much less harsh on her body and help ease her out of her addiction. Be very careful and monitor her well because seizures have been known to happen when trying to quit cold turkey.
  5. She got to such a point that they had to take her off the stuff right away instead of weening her off of it. However now that she is a bit less dependant on it maybe she could be allowed to take some and then slowly none.
  6. sillylucy

    sillylucy Community Champion

    My friend is into Aderral and now she is losing her short term memory. She just seems disoriented all of the time. The other night she went walking on the trails with a mutual friend and she got lost. This was a small 1 mile trail that goes in a circle. There are trees around it so she was lost in the trees and called 911. We're just frustrated!
  7. MrMegistus

    MrMegistus Member

    It is so sad to hear about these things. Breaks my heart. SillyLucy, I hope your friend finds help. It's very saddening when a person can get lost like that because their short term memory is shot. I think those types of things can be built back up in an individual, but it just might take more time. As long as a person has someone to help them go through, I know it's a lot easier to cope with or somewhat recover from.
  8. btatro

    btatro Member

    Time and slowly weaning off the drug are going to be two important factors. Not everyone can just drop something cold turkey. This is especially true if your friend was taking a high dose.
  9. Nick W.

    Nick W. Community Listener Community Listener

    Along with what btatro said, sometimes quitting "cold turkey" is not the best bet. Some medications need to be tapered slowly in order to prevent complications.
  10. dinomarino1

    dinomarino1 Member

    i take adderall quite frequently. its hard to get off because you feel like super man when you're on it. you can do anything and you can take any kind of torment. you can go without food or sleep for days but you enjoy it. you have to find out what makes you genuinely happy and try to pursued yourself you don't need to be a slave to a drug to be happy
  11. Profit5500

    Profit5500 Senior Contributor

    I wonder if the shivering could be that her body temperature. She might be feeling cold due to the affects of the medication. I think she would need to be off that medicine so she can get better hope that she recuperates.
  12. DancingLady

    DancingLady Community Champion

    Definitely keep in touch with her doctor. They may need to adjust her dose or plan for getting off it if her symptoms are too bad. If she is trying to go cold turkey maybe that needs to be re-evaluated.
  13. Mockingbird

    Mockingbird Member

    adderall messes with your serotonin don't it? If it does you certainly do not want to just go cold turkey, you could have convulsions or other problems. This is a drug that messes with your brain chemistry, you have to taper off or you could end up with nasty side effects. i would definitely see a doctor. I think with some drugs you can end up with flu like symptoms, hard to tell did you take your friends temperature? Did she maybe have a fever? i have heard that can happen, the body is all whacked out from the sudden changes. Be careful do it slowly.
  14. Nick W.

    Nick W. Community Listener Community Listener

    It’s not a good idea to stop taking Adderall cold turkey. You run health complications that can be dangerous, including seizures, extreme depression and paranoia. When you stop Adderall cold turkey, you experience effects of acute withdrawal that are unnecessarily severe. Once you stop taking Adderall cold turkey, the brain and central nervous system are flooded with neurotransmitter chemicals that trigger “rebound” effects.

    Stopping Adderall cold turkey includes risks. If you choose to go this route, it is important to know what can happen. Sometimes it can be hard to treat these ricks because symptoms will come on quickly with little warning. Risks include:

    • cardiac arrest
    • coma
    • death
    • depressed health rate
    • extreme fatigue
    • loss of consciousness
    • psychosis
    • seizures
    If you are worried about the risk of stopping Adderall suddenly, then perhaps you should try withdrawal while under medical supervision. A detox clinic can help address the risks that arise and help to treat them so your risk of seizing, depressed breathing, and coma is less likely.
  15. NikkiDesrosiers

    NikkiDesrosiers Senior Contributor

    regular use of adderall makes your body accustomed to a higher heart rate and blood pressure - you definitely need to be under the supervision of a doctor while trying to get off of it to avoid some very serious issues.